MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA23
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Transvalvular Pressure Gradient Increased (4854)
Date of Event 12/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified of the early explant of a crown valve in size 23 which occurred on (b)(6) 2025.The following provides a comprehensive summary of all information currently available to the manufacturer.After reviewing the case, it was confirmed that the crown 23 valve was not working properly, and the decision was made to replace it.The patient¿s height and weight at the time of the original implant are unknown.The crown 23 valve had been implanted in (b)(6) 2023 with a good immediate postoperative outcome and an initially favorable evolution.However, during subsequent follow-up echocardiograms, a progressive increase in transvalvular velocities was observed.What began as mild stenosis gradually worsened over time.On (b)(6) 2025, the patient presented to the outpatient clinic with dyspnea that had progressed over the previous 15 days.The patient was evaluated by the cardiology team, and hospitalization was indicated.Echocardiography revealed severely impaired leaflet mobility, improper valve opening, mild regurgitation, and severe stenosis with velocities exceeding 5 m/s.Anticoagulation with heparin followed by warfarin was initiated to rule out thrombotic obstruction, and diuretics were added, which improved the dyspnea.A coronary ct angiography showed normal coronary arteries but confirmed valve dysfunction.All evaluations were completed during the first week of december, and the patient was informed that valve replacement was necessary.On (b)(6) 2025, the patient underwent surgery.Intraoperative findings confirmed severe calcification of the valve, predominantly around the pivot areas, with stiffened leaflets.No thrombus or pannus was found obstructing the outflow tract.The malfunctioning crown 23 valve was replaced with an edwards model 23 valve.The patient is currently in the intensive care unit, undergoing a normal postoperative course and is alert.The only known clinical history is treated hypertension.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Manufacturing will submit follow-up report upon receipt of device, completion of investigation and/or availability of new information.
 
Event or Problem Description
The manufacturer was notified of the early explant of a crown valve in size 23 which occurred on (b)(6) 2025.The following provides a comprehensive summary of all information currently available to the manufacturer.The crown 23 valve had been implanted in (b)(6) 2023 with a good immediate postoperative outcome and an initially favorable evolution.The patient¿s height and weight at the time of the original implant are unknown.However, during subsequent follow-up echocardiograms, a progressive increase in transvalvular velocities was observed.What began as mild stenosis gradually worsened over time.On (b)(6) 2025, the patient presented to the outpatient clinic with dyspnea that had progressed over the previous 15 days.The patient was evaluated by the cardiology team, and hospitalization was indicated.Echocardiography revealed severely impaired leaflet mobility, improper valve opening, mild regurgitation, and severe stenosis with velocities exceeding 5 m/s.Anticoagulation with heparin followed by warfarin was initiated to rule out thrombotic obstruction, and diuretics were added, which improved the dyspnea.A coronary ct angiography showed normal coronary arteries but confirmed valve dysfunction.All evaluations were completed during the first week of december, and the patient was informed that valve replacement was necessary.On (b)(6) 2025, the patient underwent surgery.Intraoperative findings confirmed severe calcification of the valve, predominantly around the pivot areas, with stiffened leaflets.No thrombus or pannus was found obstructing the outflow tract.The malfunctioning crown 23 valve was replaced with an edwards model 23 valve.The patient is currently in the intensive care unit, undergoing a normal postoperative course and is alert.The only known clinical history is treated hypertension.
 
Additional Manufacturer Narrative
Updated sections: b4, b5, g3, g6, h2, h5, h6, h11.Corrected sections: d9, h6.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer was informed that the involved prosthesis cannot be returned, therefore an evaluation of the valve is not possible.The review of the manufacturing and material records revealed no manufacturing deficiencies.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Since no diagnostic images were shared with the manufacturer, it was not possible to assess if the crown valve position was adequate to guarantee a normal functioning or if a possible abnormal mechanical load and stress distribution on the prosthesis could have contributed to the early degeneration reported.Ultimately, it should be noted that structural valve deterioration is listed as a possible adverse event in the crown ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key24080176
Report Number3004478276-2026-00109
Device Sequence Number9755983
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)260731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberCNA23
Device Catalogue NumberCNA23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale